Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Actos and belly fat
May 6, 2004

42yr old female, HIV+for 17years, was on D4T/AZT/3TC for years, now on Trizivir and Sustiva for years. Skinny face, arms, legs, no hips or butt anymore. Lots of and increasing belly fat, particularly above umbilicus, truncal and breast fat. Rotten body image. Normal random glucoses. Been on actos for 3 mos. No change. Any hope for actos working in longterm for reducing belly fat? Is my other med regimen just making things worse? Thanks for your answer, Hiding Under Tunics.

Response from Dr. Moyle

Actos or pioglitazone has not been tested for fat loss in HIV but its close relative rosiglitazone has been tested in 2 controlled trials and found NOT to help over 1 year. In fact, in some people the cholesterol went up with this treatment. So, I really don't think it is worthwhile usiung this medication. Given your treatment history it is difficult to know if any changes can be made but it is worth discussing with your doctor about dropping AZT from you combination or replacing AZT with tenofovir (Viread). This will depend on you resistance tests in the past and your doctors confidence in tenofovir with abacavir and 3TC as a backbone for you Sustiva therapy.

I hope this helps

Kind regards

Graeme Moyle


Previous
HIV diet and gaining weight
Next
Abacavir the Answer ???

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement